{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,6,26]],"date-time":"2025-06-26T05:22:49Z","timestamp":1750915369125,"version":"3.40.5"},"reference-count":9,"publisher":"American Academy of Pediatrics (AAP)","issue":"2","content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[2015,8,1]]},"abstract":"<jats:p>Acute asthma exacerbations occur relatively frequently in children. We present the case of a 4-year-old boy who was admitted to our hospital in status asthmaticus and found to have a wide complex rhythm while being treated with inhaled albuterol and intravenous methylprednisolone. This rhythm was diagnosed as accelerated idioventricular rhythm (AIVR), which carries a benign prognosis. It resolved as the medications used to treat his asthma exacerbation were weaned. There was no ventricular ectopy seen on a 24-hour Holter monitor performed 3 months after his hospitalization, suggesting that the AIVR was related to the medications the patient was receiving at the time. This case suggests that albuterol may be a risk factor for the development of AIVR and highlights the importance of recognizing this rhythm to avoid unnecessary and potentially harmful therapies.<\/jats:p>","DOI":"10.1542\/peds.2015-0449","type":"journal-article","created":{"date-parts":[[2015,7,14]],"date-time":"2015-07-14T00:49:28Z","timestamp":1436834968000},"page":"e527-e529","source":"Crossref","is-referenced-by-count":10,"title":["Accelerated Idioventricular Rhythm in a Child With Status Asthmaticus"],"prefix":"10.1542","volume":"136","author":[{"given":"Cheyenne","family":"Beach","sequence":"first","affiliation":[{"name":"Division of Pediatric Cardiology, Children\u2019s Hospital of Pittsburgh of University of Pittsburgh Medical Center, Pittsburgh, Pennsylvania; and"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Elisa","family":"Marcuccio","sequence":"additional","affiliation":[{"name":"Division of Pediatric Cardiology, All Children\u2019s Hospital, St. Petersburg, Florida"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Lee","family":"Beerman","sequence":"additional","affiliation":[{"name":"Division of Pediatric Cardiology, Children\u2019s Hospital of Pittsburgh of University of Pittsburgh Medical Center, Pittsburgh, Pennsylvania; and"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Gaurav","family":"Arora","sequence":"additional","affiliation":[{"name":"Division of Pediatric Cardiology, Children\u2019s Hospital of Pittsburgh of University of Pittsburgh Medical Center, Pittsburgh, Pennsylvania; and"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"417","published-online":{"date-parts":[[2015,8,1]]},"reference":[{"issue":"4","key":"2021120906103157300_B1","doi-asserted-by":"crossref","first-page":"337","DOI":"10.4103\/0022-3859.43528","article-title":"Sudden appearance of idioventricular rhythm during inhalational induction with halothane in a child with congenital cataract.","volume":"54","author":"Chhabra","year":"2008","journal-title":"J Postgrad Med"},{"issue":"3","key":"2021120906103157300_B2","doi-asserted-by":"crossref","first-page":"330","DOI":"10.5603\/CJ.2012.0061","article-title":"Accelerated idioventricular rhythm associated with propranolol treatment in a child.","volume":"19","author":"Ozdemir","year":"2012","journal-title":"Cardiol J"},{"issue":"6","key":"2021120906103157300_B3","doi-asserted-by":"crossref","first-page":"1466","DOI":"10.1378\/chest.11-0525","article-title":"Effects of nebulized bronchodilator therapy on heart rate and arrhythmias in critically ill adult patients.","volume":"140","author":"Khorfan","year":"2011","journal-title":"Chest"},{"issue":"2","key":"2021120906103157300_B4","doi-asserted-by":"crossref","first-page":"e41","DOI":"10.1097\/PCC.0000000000000314","article-title":"Effect of high-dose continuous albuterol nebulization on clinical variables in children with status asthmaticus.","volume":"16","author":"Phumeetham","year":"2015","journal-title":"Pediatr Crit Care Med"},{"issue":"1\u20132","key":"2021120906103157300_B5","doi-asserted-by":"crossref","first-page":"75","DOI":"10.1016\/j.jns.2011.07.018","article-title":"Incidence of various cardiac arrhythmias and conduction disturbances due to high dose intravenous methylprednisolone in patients with multiple sclerosis.","volume":"309","author":"Vasheghani-Farahani","year":"2011","journal-title":"J Neurol Sci"},{"issue":"2","key":"2021120906103157300_B6","doi-asserted-by":"crossref","first-page":"457","DOI":"10.1007\/s00246-007-9024-z","article-title":"Accelerated idioventricular rhythm in newborns: a worrisome but benign entity with or without congenital heart disease.","volume":"29","author":"Freire","year":"2008","journal-title":"Pediatr Cardiol"},{"issue":"1 pt 1","key":"2021120906103157300_B7","doi-asserted-by":"crossref","first-page":"122","DOI":"10.1542\/peds.96.1.122","article-title":"Accelerated idioventricular rhythm: a benign arrhythmia in childhood.","volume":"96","author":"MacLellan-Tobert","year":"1995","journal-title":"Pediatrics"},{"issue":"6","key":"2021120906103157300_B8","doi-asserted-by":"crossref","first-page":"2057","DOI":"10.1378\/chest.127.6.2057","article-title":"Acute electrophysiologic effects of inhaled salbutamol in humans.","volume":"127","author":"Kallergis","year":"2005","journal-title":"Chest"},{"issue":"1","key":"2021120906103157300_B9","doi-asserted-by":"crossref","first-page":"23","DOI":"10.1007\/s002460010146","article-title":"Accelerated ventricular rhythm in children: a review and report of a case with congenital heart disease.","volume":"22","author":"Reynolds","year":"2001","journal-title":"Pediatr Cardiol"}],"container-title":["Pediatrics"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/publications.aap.org\/pediatrics\/article-pdf\/136\/2\/e527\/919522\/peds_2015-0449.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"syndication"},{"URL":"https:\/\/publications.aap.org\/pediatrics\/article-pdf\/136\/2\/e527\/919522\/peds_2015-0449.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2022,5,18]],"date-time":"2022-05-18T01:17:43Z","timestamp":1652836663000},"score":1,"resource":{"primary":{"URL":"https:\/\/publications.aap.org\/pediatrics\/article\/136\/2\/e527\/33777\/Accelerated-Idioventricular-Rhythm-in-a-Child-With"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2015,8,1]]},"references-count":9,"journal-issue":{"issue":"2","published-online":{"date-parts":[[2015,8,1]]},"published-print":{"date-parts":[[2015,8,1]]}},"URL":"https:\/\/doi.org\/10.1542\/peds.2015-0449","relation":{},"ISSN":["0031-4005","1098-4275"],"issn-type":[{"type":"print","value":"0031-4005"},{"type":"electronic","value":"1098-4275"}],"subject":[],"published":{"date-parts":[[2015,8,1]]}}}